Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 5, 2013, 2:59 AM MDT for Eddy County, New Mexico. It took effect at Apr 6, 2013, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 2:59 AM MDT (08:59 UTC)
- In effect from
- Apr 6, 2013, 12:00 PM MDT
- Expired
- Apr 6, 2013, 2:48 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS74 KMAF 050859 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 AM CDT FRI APR 5 2013 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON AND EVENING... .WESTERLY FLOW ALOFT WILL STRENGTHEN SIGNIFICANTLY SATURDAY AFTERNOON. THESE STRONGER WINDS ALOFT MAY MIX DOWNWARD AND ENHANCE WINDS AT THE SURFACE IN THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON. NMZ027-TXZ258-052000- /O.NEW.KMAF.HW.A.0013.130406T1800Z-130407T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 259 AM MDT FRI APR 5 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * EVENT...HIGH WINDS. * TIMING...FROM 1 PM CDT/12 PM MDT SATURDAY TO 8 PM CDT/7 PM MDT SATURDAY EVENING. * WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
934
WWUS74 KMAF 051851
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
151 PM CDT FRI APR 5 2013
...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS SATURDAY
AFTERNOON AND EVENING...
.WESTERLY FLOW ALOFT WILL STRENGTHEN SATURDAY AFTERNOON. THESE
STRONGER WINDS ALOFT MAY MIX DOWNWARD AND ENHANCE WINDS AT THE
SURFACE IN THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON.
NMZ027-TXZ258-061000-
/O.CON.KMAF.HW.A.0013.130406T1800Z-130407T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1251 PM MDT FRI APR 5 2013
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
* EVENT.....HIGH WINDS.
* TIMING....FROM 1 PM CDT/12 PM MDT SATURDAY TO 8 PM CDT/7 PM MDT
SATURDAY EVENING.
* WINDS.....WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.
* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR
MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS
CAMPERS...VANS...AND TRACTOR TRAILERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$566 WWUS74 KMAF 060848 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CDT SAT APR 6 2013 ...HIGH WIND WATCH CANCELLED TODAY FOR THE GUADALUPE MOUNTAINS... .ALTHOUGH IT WILL BE WINDY TODAY IN THE HIGHEST ELEVATIONS OF THE GUADALUPE MOUNTAINS AND THROUGH GUADALUPE PASS...WIND SPEEDS ARE NO LONGER EXPECTED TO REACH WARNING LEVEL CRITERIA THIS AFTERNOON. NMZ027-TXZ258-061000- /O.CAN.KMAF.HW.A.0013.130406T1800Z-130407T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 248 AM MDT SAT APR 6 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. WARNING LEVEL WIND SPEEDS ARE NO LONGER EXPECTED THIS AFTERNOON. IT WILL STILL BE WINDY HOWEVER WITH SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 PH EXPECTED IN THE HIGHEST ELEVATIONS OF THE GUADALUPE MOUNTAINS AND INCLUDING THE GUADALUPE PASS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 5, 2:37 AM MDT, 22 minutes earlier.
Area forecast discussion, Apr 5, 2:37 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 AM CDT FRI APR 5 2013
.DISCUSSION...
ZONAL FLOW ALOFT IS EXPECTED THROUGH MONDAY RESULTING IN LEE
SURFACE TROUGH FORMATION...LOW LEVEL THERMAL RIDGING AND
DOWNSLOPE FLOW. DRY AND MUCH ABOVE NORMAL TEMPERATURES WILL
BE SEEN IN THIS REGIME ALONG WITH WINDY CONDITIONS IN THE
MOUNTAINS AND BREEZY CONDITIONS IN MANY AREAS OF THE PLAINS.
THE 700 MILLIBAR FLOW IS FORECAST TO INCREASE TO 30 KNOTS OUT
OF THE WEST BY SATURDAY AFTERNOON ALONG WITH AN INCREASING
PRESSURE GRADIENT. WILL ISSUE A HIGH WIND WATCH FOR THE GUADALUPE
MOUNTAINS SATURDAY AFTERNOON. BY MONDAY AND TUESDAY A LARGE AND
STRONG UPPER LEVEL STORM SYSTEM IS PROGGED TO MOVE FROM THE
PACIFIC COAST TO THE CENTRAL ROCKIES. LATEST GUIDANCE SUGGEST THAT
THE BETTER LIFT WILL RESIDE NORTHEAST OF THE FORECAST AREA SO
CONTINUED A DRY FORECAST FOR NOW. BY TUESDAY NIGHT THE ECMWF DOES
BRING A SUBSTANTIALLY STRONGER UPPER LEVEL DISTURBANCE IN FROM
THE WEST THAN THE GFS ALONG THE PACIFIC FRONT AND GENERATES
THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN. THIS
WILL NEED TO BE MONITORED. FOR NOW KEPT THE SLIGHT POPS GOING
TUESDAY NIGHT ACROSS THE EXTREME NORTHERN PERMIAN BASIN. BY NEXT
WEDNESDAY THE UPPER LEVEL STORM SYSTEM IS EXPECTED TO APPROACH
WITH THE LOW LEVEL MOISTURE ALREADY SCOURED OUT COURTESY OF A
DRYLINE AND COLD FRONT. CONTINUED THE DRY FORECAST WEDNESDAY
ALONG WITH BELOW NORMAL TEMPERATURES. BY NEXT THURSDAY AND FRIDAY
TEMPERATURES WILL REBOUND TO NEAR NORMAL WITH NO PRECIPITATION
EXPECTED DUE TO A NEW LEE TROUGH FORMING IN WEST TO NORTHWEST FLOW
ALOFT.
&&
.FIRE WEATHER...
SURFACE TROUGH WILL INTENSIFY TODAY ACROSS CENTRAL NEW MEXICO
WITH SOUTH TO SOUTHWEST WINDS INCREASING EAST OF THE TROUGH AXIS
ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS.
MIN RH/S ARE EXPECTED TO DROP TO 15 PERCENT OR LESS FOR SEVERAL
HOURS IN THESE AREAS THIS AFTERNOON AND 20 FOOT WINDS SHOULD
INCREASE TO 20 MPH OR MORE ACROSS THE GUADALUPE MOUNTAINS.
FOR THIS REASON HAVE ISSUED A RED FLAG WARNING FOR THIS AREA
FOR MAINLY THIS AFTERNOON. ACROSS THE SOUTHEAST NEW MEXICO
PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR...ONLY SPOTTY RED FLAG
CONDITIONS ARE EXPECTED DUE TO LIGHTER WINDS. FOR THIS REASON DID
NOT ISSUE A RED FLAG WARNING BUT MAY ISSUE A FIRE DANGER STATEMENT
FOR THESE AREAS. FURTHER EAST ACROSS THE PERMIAN BASIN RH/S ARE
NOT EXPECTED TO DIP BELOW 15 PERCENT FOR THE REQUIRED 3 HOURS.
ON SATURDAY AN INTENSIFYING SURFACE LOW IS EXPECTED TO DEVELOP
ACROSS THE EASTERN NEW MEXICO PLAINS AND SOUTHERN TEXAS PANHANDLE
IN ZONAL FLOW ALOFT. SOUTH OF THIS LOW DRY WESTERLY WINDS WILL
INCREASE BY AFTERNOON AS THE SURFACE PRESSURE GRADIENT INCREASES.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS INCLUDING
THE VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND AREAS
AS FAR EAST AS THE NORTHERN AND WESTERN PERMIAN BASIN. HAVE
ISSUED A FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 81 54 89 54 / 0 0 0 0
BIG SPRING TX 80 53 90 54 / 0 0 0 0
CARLSBAD NM 86 50 90 52 / 0 0 0 0
DRYDEN TX 82 55 88 60 / 0 0 0 0
FORT STOCKTON TX 84 59 91 58 / 0 0 0 0
GUADALUPE PASS TX 82 55 83 53 / 0 0 0 0
HOBBS NM 82 47 87 49 / 0 0 0 0
MARFA TX 79 37 83 44 / 0 0 0 0
MIDLAND INTL AIRPORT TX 80 55 90 54 / 0 0 0 0
ODESSA TX 79 58 89 57 / 0 0 0 0
WINK TX 82 53 93 54 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99/12Hazardous weather outlook, Apr 4, 11:57 AM MDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 PM CDT THU APR 4 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1257 PM CDT THU APR 4 2013 /1157 AM MDT THU APR 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM... DRY... AND BREEZY CONDITIONS MAY PROMOTE ELEVATED FIRE WEATHER CONDITIONS FRIDAY GENERALLY ALONG AND WEST OF THE PECOS RIVER. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD EAST ACROSS THE PERMIAN BASIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:50 AM MDT | Fire Weather Watch | MAF | 24 hr | |
| Apr 5, 2:50 AM MDT | Red Flag Warning | MAF | 16 hr |
Nearby
High Wind Watches in New Mexico, 2013High Wind Watches in Texas, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.